Follow
Share

Mom woke at 4 AM believing she was in some kind of rental house, crticizing that the wastebaskets had not been emptied by the last occupants, the bed had not been made, but somehow most of her possessions had been moved in from her house. She wanted to leave and go to her house, and got very argumentative when I tried to convince her this IS her house. Hospice nurse advised upping xanax dose and try to divert the conversation away from the house. Did givemore xanax, which usually puts her to sleep, but now after two doses of twice her usual, she has not slept a wink and is still angry that I won't take her home. Research tells me this is Capgras syndrome and that I should not try to correct her or argue with her, but she will talk of nothing else. Any thoughts?

My Mom, while in the hospital, told people that she and I were in prison in Canada for drugs. She would ask them to come and break us out. And she was serious!

The neuro psychiatrist gave her seroquel at night for hallucinations and sleep quality. It helped.
Helpful Answer (0)
Reply to Issybeau
Report

There are some patients having the similar issues. She was very likely having nightmares, and hallucinations after midnight (not every patient admits that or is able to tell that). That is why she does not feel safe in the surrounding. You should find out if she had nightmares (sounds like she is arguing with someone in the dream), night sweats, or hallucinations, or showing low energy in the morning. If she does that about once a week or even more, you might try buy her brainglucose online. It suppose to eliminate nightmares.
Helpful Answer (0)
Reply to jcares
Report

From what I read, your own research is right. Dealing with this sounds a lot like dealing with people who have dementia. My mother was convinced someone had moved her facility and she was now in Russia. By that time, she’d had so many delusions, I gave up on ever trying to convince her otherwise. Like with dementia, there doesn’t seem to be any cure. It sounds like she’s powering through the Xanax. It may be time to ask her doctor if she can be on something else.
Helpful Answer (0)
Reply to Ahmijoy
Report

Subscribe to
Our Newsletter